Why Am I Bleeding After Taking POSTINOR 2?
A 24 year old lady wants to know why she is bleeding and spotting after taking postinor 2.
Good evening doctor. I am writing from Ghana. I had an unprotected sex about 4 days ago and I took the emergency contraceptive postinor 2 immediately after the act to prevent pregnancy. Every thing have been going fine thereafter, but today (3 days after), I noticed I am having light vagina bleeding and spotting. I am worried because I know it is not yet time for my menstrual flow. The bleeding is not too heavy though but enough to get me on edge.
A female friend of mine also also complained of heavy bleeding after taking postpill the other day….she said she experienced similar effect with taking postinor and that was why she stopped postinor and moved to postpill…She bleeding is a recurring issue even after changing the brand of morning after pill….That said, could postinor be responsible for this my vaginal bleeding or something else.
Anonymous lady from Accra, Ghana
Hello. Thank you for reaching out. I know this bleeding from postinor usage startles many sexually active ladies especially as it does not coincide with the period. It is important for me to inform you that light bleeding is one of the side effects of postinor2 according to the manufacturers, from medical reviews and clinical trials.
Common side effects of postinor 2 are those which occur in more than 1% of patients given Postinor-2. These include:
👉Light vaginal bleeding;
👉Flu like symptoms like fever
You can see the bolded. Vaginal bleeding is one of the side effects of postinor 2 and other morning after pills. Usually, the vaginal bleeds that usually arise from postinor 2 or postpill last for a few days and is usually a one off thing. Don worry. But if it becomes very heavy and you notice you are becoming weak , easily fatigued and dizzy, you will need to see a doctor, it may be something more sinister. Your doctor will examine you and request for your blood count or packed cell volume and even pregnant test or an abdominal scan….to make sure you are fine.
Some ladies bleed in between period when they take postinor or postpill. It manifests as seeing your period twice in a month. This is known as intermenstrual bleeding.
Other Potential causes of bleeding between periods other than postinor 2 include:
👉a growth in your uterus or cervix eg fibroids.
👉a change in medication
👉a hormone imbalance from ovarian problems, thyroid disease, from birth control pills,
👉cancer from any of these reproductive organs; vagina, ovaries, fallopian tubes, uterus, or cervix.
I hope I have answered your questions?
This article is the intellectual property of www.nimedhealth.com.ng